Conflicts between HIV and PCa meds - Advanced Prostate...

Advanced Prostate Cancer

17,312 members21,257 posts

Conflicts between HIV and PCa meds

Moxiecat profile image
2 Replies

Hi all

I have been on antiretrovirals / protease inhibitors (ritonavir. saquinavir, norvir) for many years with excellent results.

Recently I was diagnosed with aggressive PCa and have been on Zoladex for 4 months. My doctor is considering augmenting that with bicalutamide to reduce PSA levels as I await radiation therapy (TE is already <0.1 but PSA appears to be not fully responsive).

The problem is that norvir (at least) slows metabolism of Bicalutamide (and possibly other PCa drugs), thereby slowing their elimination from the body and increasing concentrations and potential side effects.

I wonder if any of you have encountered this situation, and what potential work-arounds were applied.

Thanks to all.

2 Replies
Shooter1 profile image
Shooter1

Just make sure you let your Dr's know this....then you may have to adjust your drugs on your own, as sometimes Dr's seem to have hollow heads about necessary changes. I have had to take myself completely off some drugs and adjust others to the tune of ' I didn't know they could do that' or 'are you sure that's what the problem is?'

j-o-h-n profile image
j-o-h-n in reply to Shooter1

Hollow Heads....🍥👍🏻

Good Luck, Good Health and Good Humor.

j-o-h-n Monday 01/07/2019 5:12 PM EST (My name day).

You may also like...